MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1MYM08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® mycromesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Event or Problem Description
It was reported to gore that the patient underwent open inguinal hernia repair on (b)(6) 2015 whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that on approximately (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh removal requiring an additional surgery; to be supplemented.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: 06/10/15: pikeville medical center.Admission med reconciliation.Current home medications: protonix, ventolin hfa, symbicort.06/10/15: pikeville medical center.G.J.Stephens, md.Operative report.Preoperative diagnosis: reducible right inguinal hernia.Postoperative diagnosis: reducible right inguinal hernia of the direct variety.Procedure: repair of right inguinal hernia with micromesh.Anesthesia: general.Complications: none.Specimens: none.Indication: the patient is a 31-year-old gentleman who presented with pain and bulging in his right groin.Physical examination revealed a reducible right inguinal hernia.He is now undergoing repair of that hernia.He understands the risk of injury to his testicle and blood supply, which might necessitate removal of the testicle and could lead to pain.He also understands the risk of injury to the ilioinguinal nerve, which might lead to chronic numbness and/or chronic pain and/or the need for reoperation.He also understands the risk of infection and recurrence.He is now ready to undergo his procedure, he has given permission, and we are proceeding.Procedure in detail: ¿patient was taken to the operating room, placed in supine position, given successful general endotracheal anesthesia, prepped and draped in the usual sterile fashion.A right inguinal incision was then made.The subcutaneous tissues were divided down to the level of the external oblique fascia.The fascia was then incised.The incision was then carried down through the external inguinal ring and for a short distance laterally and superiorly.The ilioinguinal nerve was identified, dissected free of the surrounding tissues, and preserved throughout the entire procedure.The spermatic cord was elevated and encircled with a penrose drain.Exploration did not reveal any evidence of an indirect inguinal hernia.A direct inguinal hernia was identified.Cooper ligament was exposed.Micromesh [sic] was inserted and secured to the cooper ligament laterally with a transition stitch on the poupart ligament overlying the iliac vessels.Medially, this was sutured to the transversalis fascia and a new internal inguinal ring was also fashioned with care taken not to constrict the cord at this level.This was performed with interrupted sutures of 0 ethibond.Once this had been completed, bleeding points were controlled with the bovie cautery and the wound was copiously irrigated with saline solution until all irrigation was clear.At this point, 80 mg of gentamicin was then instilled onto the micromesh [sic].An on-q pump catheter was then inserted through a separate stab incision superiorly, placed underneath the external oblique fascia with its tip residing at the level of the pubic tubercle.The spermatic cord and ilioinguinal nerve were then returned to their normal position.The external oblique fascia was closed with a running suture of 2-0 vicryl.Scarpa fascia was closed with a running suture of 3-0 vicryl.Skin was closed with staples.Dry sterile dressings were then applied.The on-q pump catheter was activated.The right testicle was manually retracted into the scrotum, straightening the spermatic cord.The patient was then awakened, extubated, and transferred to the recovery room in satisfactory condition.There were no immediate complications.¿ 06/10/15: pikeville medical center.Implant log sheet.Implant sticker.Gore mycromesh® biomaterial.Ref catalogue number: 1mym08.Lot batch code: 13395983.W.L.Gore & associates.The records confirm a gore® mycromesh® biomaterial (1mym08/13395983) was implanted during the procedure.04/??/19: [missing records: records for the alleged explant 04/2019 were not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions: d15: cause not established.H6: health effect impact code: f24: insufficient information.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as insufficient information and no findings available and will be closed as ¿cause not established¿.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.The status of the device is unknown as no record of explant was provided.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE MYCROMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
9285263030
MDR Report Key9272622
Report Number3003910212-2019-00455
Device Sequence Number160917
Product Code FTL
UDI-Device Identifier00733132601547
UDI-Public00733132601547
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931150
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number1MYM08
Device Catalogue Number1MYM08
Device Lot Number13395983
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date11/15/2019
12/20/2019
06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age31 YR
Patient SexMale